Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 39, NWS Eureka, CA

March 22, 2025

NWS Eureka, CA issued this small craft advisory at Mar 22, 2025, 2:25 PM PDT. It took effect at Mar 23, 2025, 7:57 AM PDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2025, 2:25 PM PDT (21:25 UTC)
In effect from
Mar 23, 2025, 7:57 AM PDT
Expired
Mar 25, 2025, 12:00 AM PDT
In force
40 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

881 
WHUS76 KEKA 222125
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
225 PM PDT Sat Mar 22 2025

PZZ455-230530-
/O.NEW.KEKA.SC.Y.0039.250324T0100Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
225 PM PDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM PDT
MONDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM Sunday to 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-230530-
/O.NEW.KEKA.SC.Y.0039.250324T0700Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
225 PM PDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From midnight Sunday night to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
996 
WHUS76 KEKA 230302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
802 PM PDT Sat Mar 22 2025

PZZ455-231115-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
802 PM PDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO
6 AM PDT MONDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM Sunday to 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-231115-
/O.CON.KEKA.SC.Y.0039.250324T0700Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
802 PM PDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SUNDAY
NIGHT TO MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From midnight Sunday night to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
519 
WHUS76 KEKA 230943
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
243 AM PDT Sun Mar 23 2025

PZZ475-231745-
/O.EXT.KEKA.SC.Y.0039.250324T0100Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
243 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-231745-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
243 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT MONDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
431 
WHUS76 KEKA 231457
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
757 AM PDT Sun Mar 23 2025

PZZ450-470-232300-
/O.EXB.KEKA.SC.Y.0039.250323T1457Z-250324T0100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
757 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Seas around 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-232300-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
757 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT MONDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-232300-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
757 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
781 
WHUS76 KEKA 231509
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
809 AM PDT Sun Mar 23 2025

PZZ450-470-232315-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250324T0100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
809 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WHAT...Seas around 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-232315-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
809 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT MONDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-232315-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
809 AM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
465 
WHUS76 KEKA 232114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
214 PM PDT Sun Mar 23 2025

PZZ450-470-240100-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250324T0100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
214 PM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WHAT...Seas 7 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-240515-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
214 PM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 7 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 6 PM this evening to 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-240515-
/O.CON.KEKA.SC.Y.0039.250324T0100Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
214 PM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT PDT MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 6 PM this evening to midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
503 
WHUS76 KEKA 240338
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
838 PM PDT Sun Mar 23 2025

PZZ455-241145-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
838 PM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-241145-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
838 PM PDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
MONDAY NIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
206 
WHUS76 KEKA 241008
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
308 AM PDT Mon Mar 24 2025

PZZ455-241300-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250324T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
308 AM PDT Mon Mar 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-241815-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
308 AM PDT Mon Mar 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
750 
WHUS76 KEKA 241551
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 AM PDT Mon Mar 24 2025

PZZ475-250000-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 AM PDT Mon Mar 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
560 
WHUS76 KEKA 242151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
251 PM PDT Mon Mar 24 2025

PZZ475-250600-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
251 PM PDT Mon Mar 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-250600-
/O.NEW.KEKA.GL.A.0012.250326T1800Z-250327T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
251 PM PDT Mon Mar 24 2025

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  12 to 17 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From Wednesday morning through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-250600-
/O.NEW.KEKA.GL.A.0012.250326T2300Z-250327T2300Z/
Pt St George to Cape Mendocino out 10 nm-
251 PM PDT Mon Mar 24 2025

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  15 to 20 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
101 
WHUS76 KEKA 250352
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
852 PM PDT Mon Mar 24 2025

PZZ475-250700-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-250325T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
852 PM PDT Mon Mar 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-251200-
/O.CON.KEKA.GL.A.0012.250326T1800Z-250327T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 PM PDT Mon Mar 24 2025

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  12 to 17 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From Wednesday morning through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-251200-
/O.CON.KEKA.GL.A.0012.250326T2300Z-250327T2300Z/
Pt St George to Cape Mendocino out 10 nm-
852 PM PDT Mon Mar 24 2025

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  15 to 20 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 3:33 AM PDT, 10 hours 52 minutes earlier.

Area forecast discussion, Mar 22, 3:33 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
333 AM PDT Sat Mar 22 2025

.SYNOPSIS...Wet weather moves out of the area later today. Drier
and warmer weather forecast Sunday into early next week. Wet
weather returns mid to late next week.

&&

.DISCUSSION...

KEY MESSAGES:

* Weak atmospheric river system will move out of the area today.

* Dry weather expected Sunday through Tuesday, with well above
  normal temperatures expected.

* Wet weather likely to return in the middle of next week.

WEATHER PATTERN OVERVIEW:

A weak atmospheric river continues to be aimed over NW California
into southern Oregon early this morning. This system will move out
of the area in the afternoon, and high pressure will begin to
build. Coastal stratus and valley fog are likely tonight into
Sunday morning. High pressure will usher in a warming pattern,
with 80s possible in most interior valleys Monday and Tuesday. The
coast could see temperatures in the low to mid 60s, depending on
the influence of stratus. Rain, gusty southerly wind, and mountain
snow is expected to return Wednesday and Thursday. The pattern
remains active through the weekend into early the following week.

FORECAST CONFIDENCE AND DEVIATIONS:

The weak atmospheric river begins to head out of the area this
morning and afternoon. A few showers could bring an occasional
sprinkle or drizzle today to Humboldt and Del Norte. The HREF
mean is showing the rain ending by around 11am around Humboldt Bay
and 5pm in Del Norte. The absolute latest time for the rain to end
(according to HREF) is 7pm around Humboldt Bay and midnight in Del
Norte, though any amounts this afternoon would likely be just a
sprinkle or drizzle. Low clouds and fog are likely to form in the
interior valleys and at the coast tonight as moisture remains
readily available. Frosty temperatures (36 or less) are possible
in the coldest valleys Sunday morning as skies clear. Outside
Trinity County, the best probabilities for frost are around
Covelo, though chances remain below 30%.

Confidence is high on well above normal temperatures Monday and
Tuesday for most of the area. The NBM probability for temperatures
exceeding 85 degrees Monday and Tuesday are over 75% in southern
Mendocino. Just about all interior valleys have an over 50%
probability of seeing over 80 degrees Monday and Tuesday. The coast
has high probabilities (50-80%) to see temperatures exceeding 65
degrees, though stratus could complicate this.

Confidence is growing on a system impacting the area starting
Wednesday into late week. The position of the system is still in
question, which will influence the impacts we receive. Almost all
ensemble members do have rain for most of the area, with the
greatest precipitation found in Del Norte and the higher
elevations of Humboldt. Almost all ensemble members show light to
locally moderate precipitation intensities. NBM is showing
increasing probabilities for gusty southerly wind, with Del Norte
and much of the higher elevations seeing around a 60% probability
for a peak gust over 45 mph. There is a large spread in the snow
levels Wednesday night into Thursday morning. The NBM 10th
percentile snow levels are around 2500 ft, which could bring snow
to the highest passes of 299. The mean snow level is around 4000
ft, which would limit snow impacts to Highway 3 at Scott Mountain
Pass and the highest passes of Highway 36.

CPC is highlighting a moderate risk of of heavy precipitation and
heavy mountain snow between the 31st and April 2nd. This is still a
ways out, but will need to be watched. JB

&&

.AVIATION...Persistent light rain continues early this morning
around Humboldt and Del Norte Counties. Ceilings around CEC have
stuck around LIFR early this morning, while ACV is observing
IFR/MVFR ceilings. Both HREF and LAMP guidance is showing a high
probability of LIFR ceilings at CEC through the day today, even as
rain chances trend downward this afternoon. At ACV, guidance
suggests ceilings will drop to more consistent IFR or LIFR though
most of the day. Brief periods of lower visibility are possible at
the coastal terminals early this morning and again this evening.

UKI has seen mostly MVFR ceilings early this morning. A 500 foot
ceiling was briefly observed early this morning, which could be
hinting at nearby patchy valley fog. Any remaining low stratus
will likely lift shortly after sunrise. Remaining low to mid level
clouds are likely to lift and scatter out by the afternoon as the
system moves out of the area. Models are hinting at the
possibility of low ceilings or valley fog tonight into early
Sunday, but confidence is low. JB

&&

.MARINE...Seas will remain in the 6 to 8 foot range through the entire
forecast period, with periods alternating between 12 and 16 seconds
as unique wave systems move through the area. Winds will remain
out of the south today before veering to the north as ridging
builds aloft. This will happen first in the southern waters
tonight and then in the northern waters by Sunday. Northerly winds
will persist through Tuesday before an approaching front backs
the winds around to the south by Wednesday.

&&

.BEACH HAZARDS...A longer period swell will build into the waters
over the weekend bringing a moderate sneaker wave threat. At this
time the swell looks to have a period around 15-17 seconds, which
isn't an extremely long period, but is still long enough to allow
for set behavior to develop. A beach hazard statement has been
hoisted for Sunday morning through Sunday evening. An additional
sneaker wave threat is likely Monday evening as a fresh NW swell
arrives during the decay of the previous swell train.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement from Sunday morning through Sunday
     evening for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.